Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Diagnosed with gastritus after endoscopy and biopsy. Black stool. Feeling dizzy. Having chest pain and spasms. Suggest the treatment?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9545 Questions
I have just been diagnosed with gastritus after an endoscopy and biopsy showed noting else. My problems started three months ago when i was prescribed Lodine for back pain. My stomach was upset for weeks and i always felt faint. I had tree blood tests that showed no anemia, but my stool was black. On and off for six weeks. I was dizzy and faint. When I told my doc this he put me on nexium for my "ulcer". Bleeding stopped(and its XXXXXXX that way for two months) but Im still fatigued late in the day, and am still dizzy.Ie. ,Im not myself yet. When I got off the Nexium after only a month my hands and legs started tingling. I get chest pains, spasms, dizzy,fatigued. Ive been tested more for vitamin def. and everything except Iron and cholesterol. I am a healthy 44yr old male with NO history of stomach,heartburn problems etc., but now I get the lump in my throat and have to watch what I eat. My go gave me Imipramine to help. I huess what I wnt to know, is if I continue to eat health and take my meds, how long until Im ok?? I am a cyclist with no family history of much of anything!
Posted Fri, 16 Aug 2013 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for trusting us with your health concern.
Gastritis is a common problem and can be easily treated with the help of medicines and dietary modifications.
You should be able to feel symptomatically better in next 6-8 weeks.
In addition to medicines that you are taking, you also need some strict life style modification like-

Avoid hot and spicy foods and beverages - they worsen symptoms.
If you smoke, stop smoking.
Lose weight if needed.
Eat small but frequent meals at regular intervals.
Avoid lying down immediately after a meal. A minimum of 2-3 hours should be lapsed after a meal.
Raise the head of your bed 6 to 8 inches by securing wood blocks under the bedposts. Just using extra pillows will not help.

Since you are also getting the chest pains and the dizzy spells, I would advise you to consult your cardiologist also for an annual cardiac check to rule out any cardiac causes for your symptoms.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Diagnosed with gastritus after endoscopy and biopsy. Black stool. Feeling dizzy. Having chest pain and spasms. Suggest the treatment? 16 minutes later
Thanks for the response. I am thin and do not have high blood pressure and my ekg was normal. I work out hard daily and suffer no problems. But, I tire as the day goes on. Again, none of this happened to me before the NSAID. Is it possible, that my problems began there, than escalated to the ulcer, and continue due to the Nexium. My docs keep telling me Im fine, save for the Gastritis, but I dont feel like myself. I NEVER had stomach issues or anything like the tingling r cramps or lumps in my throat before. Is it possible the pills started all this?? Is the Imipramine going to help? Also, I have no family history of any heart, lung, or stomach issues if that helps
Answered by Dr. Rakhi Tayal 12 hours later
Thanks for writing again.
The gastritis that you have could have happened due to the NSAIDS that you have taken for pain. Imipramine is likely to help you. Do continue with the anti ulcer drugs too as prescribed.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: Diagnosed with gastritus after endoscopy and biopsy. Black stool. Feeling dizzy. Having chest pain and spasms. Suggest the treatment? 38 minutes later
ONe more thing...can these conditions result in Iron or B12 def. Is that a possibility as to why I feel this way?
Thanks again
Answered by Dr. Rakhi Tayal 9 hours later
Yes. You had a blood loss from the gastric ulcers- black colored stools.
Also, Proper supplements will help you feel better.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor